MAUDE Adverse Event Report: INVACARE CORPORATION POWERED WHEELCHAIR SYSTEM

INVACARE CORPORATION POWERED WHEELCHAIR SYSTEM
Model Number INVACARE RX BASE
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Bruise/Contusion (1754); Laceration(s) (1946); Pain (1994); Swelling/ Edema (4577)
Date of Event 06/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On july 17, 2025, (b)(6) (distributor) notified (b)(6) of an incident involving a matrx backrest installed on a (b)(6) wheelchair.The system was shipped from (b)(6) to (b)(6)((b)(6) importer/distributor) on december 11, 2024, per dealer requirements, and subsequently sold to (b)(6), on december 12, 2024.The powered base associated with the incident was manufactured by a third-party supplier, who has been notified of this event.A review of our complaint records indicates that this is the first instance in which a caster fork assembly has detached from the base of our system.To address the issue, (b)(6) offered to replace the affected components and the entire base, as well as perform a full system evaluation to determine the root cause.The dealer later informed us that the end-user was unwilling to accept a replacement system due to being traumatized by the incident and would not release the wheelchair for evaluation or repair, though photographs were permitted.As of august 11, 2025, the dealer was still scheduled to meet with the end-user to present written options.The evaluation was conducted based on the images and information provided.After review, it was determined that multiple factors contributed to the incident.The primary cause of the malfunction and subsequent detachment of the caster assembly was incorrect installation by the dealer.A review of the system's history confirmed that the dealer replaced the wheelchair's caster assemblies in january 2025 following a customer-reported issue on december 31, 2024.When supplying the replacement caster assembly, (b)(6) also provided the document aviva-rx, new double-sided fork/caster bearing installation (trd0768), which included a qr code linking to the installation video.Considering both the historical record and the evidence provided, it appears the dealer did not install the caster fork assembly correctly, which ultimately caused the malfunction.It also appears that the wheelchair was not used as intended.Even when incorrectly installed, the caster fork assembly cannot detach from the base unless the wheelchair is lifted more than approximately 5 inches, which is the height of the fork assembly.The end-user reported attempting to ascend a curb, during which one side of the wheelchair lifted.This operating condition likely contributed to the incident.Another contributing factor was the end-user not wearing a postural belt at the time of the incident (as reported by the dealer), particularly while attempting to ascend a curb cutout from the street to the sidewalk.Use of the postural belt could likely have prevented the fall, even with the caster assembly detachment.(b)(6) includes the following warning in its owner's manual regarding seatbelt use: warning! risk of serious injury or compromised user safety not wearing your postural belt could result in serious injury or compromised safety.· always wear your postural belt.Your postural belt helps reduce the possibility of a fall from the wheelchair.' to address the incident, (b)(6) informed the dealer that the affected components could be replaced with oem parts and the system re-tested prior to returning it to the customer.If the chair is returned for repair and an evaluation can be performed, a follow-up mdr will be submitted to the fda.This incident resulted from a malfunction of a third-party manufactured product, not a motion concepts product.However, as personal injury was involved, the incident is considered reportable.
 
Event or Problem Description
On july 17, 2025, medbloc (distributor) reported to motion concepts lp an incident involving one of our wheelchairs.The product had been sold to an end-user in the usa through the dealer, (b)(6).According to the dealer, the end-user was at a farmer's market and, while attempting to ascend a curb cutout to maneuver from the street to the sidewalk, the right-side caster lifted, and the caster fork assembly detached from the chair.This caused the wheelchair to tip, resulting in the end-user falling to the left side, landing face-first on the pavement, and breaking the left-side armrest.The fall caused facial lacerations.On-site emts and firefighters attended to the end-user, who was not wearing a seat belt at the time.The end-user also submitted a report to the fda (mdr report # mw5173992), stating that the wheelchair tipped to the left, causing her to land face-first on the pavement.She reported that the left armrest broke and that she sustained a bump on the forehead, broken glasses that lacerated the bridge of her nose, a scraped jaw, multiple cuts, swelling, and facial bruising.Her left hand was suspected to be fractured; she was transported to the hospital by her husband for evaluation.A ct scan of the head/neck was clear, and initial x-rays of the hand showed no fracture.A follow-up x-ray also confirmed no fracture, although swelling and pain persisted, limiting hand use.We followed up with the dealer to address the discrepancy between the mdr report and their account.While the mdr report states that the wheelchair fell to the left side, the dealer reaffirmed that only the end-user fell and that the wheelchair itself did not fell over.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
INVACARE CORPORATION
1200 taylor street
elyria OH 44035
Manufacturer (Section G)
INVACARE CORPORATION
1200 taylor street
elyria OH 44035
Manufacturer Contact
ronald tucker
1200 taylor street
elyria, OH 44035
4403296294
MDR Report Key22810318
Report Number9615350-2025-00006
Device Sequence Number7798468
Product Code ITI
UDI-Device Identifier00841447114581
UDI-Public00841447114581
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K202379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberINVACARE RX BASE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight79 KG